Alabama, 2005Flash Flooding in Alabama, July 12, 2005
July 12, 2005 · NWS HUN · 3 events in 2 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 12, 7:40 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 12, 7:40 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
840 PM CDT TUE JUL 12 2005
.UPDATE...
CONVECTION CONTINUING TO FIRE THIS EVENING AND MOVE EASTWARD ACROSS
THE FA. COVERAGE HAS BEEN FAIRLY LIMITED SO FAR...BUT NEW CELLS
CONTINUE TO DEVELOP TO THE WEST. LATEST SFC ANALYSIS SHOWS CLOSED
LOW SITTING OVER SOUTHERN IN WITH BOUNDARY NOTED TO THE WEST WITH
CONVERGENCE OVER NORTHERN MS. ENVIRONMENT CONTINUES TO BE FAIRLY
UNSTABLE...WITH WEAK SHEAR AND DECENT CAPE FOR THIS TIME OF YEAR.
HAVE HAD REPORTS OF GUSTY WINDS AND VERY HEAVY RAINFALL WITH STORMS
SO FAR THIS EVENING. EXPECT CONVECTION TO CONTINUE THROUGH THE
OVERNIGHT HOURS...ESPECIALLY AS OUTFLOW BOUNDARIES HELP ENHANCE
ONGOING ACTIVITY. THEREFORE...CURRENT 50 POPS LOOKS FINE WITH REST
OF FORECAST IN GOOD SHAPE WITH LOWS IN THE UPPER 60S TO AROUND 70.
NO CHANGES ARE PLANNED ATTM.
24
&&
.PREV DISCUSSION...
SHORT TERM (TONIGHT-FRI)...
REMNANT LOW WILL PLAY HAVOC WITH FCST AS IT SITS OVER SOUTHERN
INDIANA. SYSTEM DROPS SLIGHTLY FARTHER SOUTH ON WED AND WILL
INCREASE TO LIKELY POPS ACROSS TN ZONES. FCST SOUNDINGS INDICATE
HIGH INSTABILITY WED AFTERNOON WITH LOW 70S DEWPTS. MID-LEVEL LAPSE
RATES NOT OVERLY IMPRESSIVE BUT POTENTIAL WILL EXIST FOR A FEW
STRONG STORMS IN TN VALLEY TOMORROW. PW VALUES NEAR 2 INCHES WILL
KEEP THREAT FOR MODERATELY HEAVY RAINFALL WITH ANY STORM.
WED NIGHT AND THUR REPEATS LIKE A BROKEN RECORD WITH HIGHER POPS
DURING DAY...LOWER OVERNIGHT. EITHER WAY...TN VALLEY STANDS A GOOD
CHANCE OF SEEING RAINFALL JUST ABOUT ANY DAY THRU FRIDAY. WILL MAKE
VERY LITTLE CHANGES TO EXISTING FCST ASIDE FROM A FEW TWEAKS TO
POPS. PATTERN WILL UNDERGO CHANGE STARTING LATE FRIDAY/EARLY SAT AS
LOW OPENS UP AND WEAKENS INTO TROF.
LONG TERM (SAT-TUE)...
WEAK UPPER LOW/TROF WILL RETROGRADE WEST INTO MO EARLY IN THE
WEEKEND AS SUBTROPICAL HIGH BUILDS WEST. HEIGHTS START TO RISE ON
SUNDAY AND REGIONS WX WILL BE INFLUENCED BY RIDGING. SHOULD SEE A
RETURN TO TYPICAL SUMMERTIME CONVECTION LATE IN THE WEEKEND THRU AT
LEAST TUESDAY. EXPECT COVERAGE TO BE NO MORE THAN LOW CHC POPS
DURING AFTERNOON/EVENING.
EXTENDED GFS HINTS AT ANOTHER COLD FRONT DROPPING SOUTH LATE TUESDAY
INTO WEDNESDAY...AND MOVING THRU MOST OF FA. WILL WAIT AND SEE ON
THIS SOLN AS MID-JULY FRONTAL PASSAGES ARE RARE. FOR NOW...WILL
KEEP 30 POPS REMAINDER OF PERIOD DURING AFTERNOON/EARLY EVENING.
TEMPS PRETTY CLOSE TO NORMAL WITH NR 90/LOWER 70S AND SEE NO REASON
TO DEVIATE FROM CURRENT FCST.
PB
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 12, 8:10 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT TUE JUL 12 2005
ALZ001>010-016-TNZ076-096-097-131000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
910 PM CDT TUE JUL 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(THROUGH TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS. ISOLATED STRONGER STORMS WILL BE POSSIBLE...WITH
THE MAIN THREATS BEING HEAVY DOWNPOURS AND GUSTY WINDS. RECENT
RAINFALL AND TRAINING OF CELLS OVER THE SAME AREA WILL LEAD TO A
THREAT OF FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY
THROUGH THE REMAINDER OF THE WORK WEEK...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. GUSTY WINDS AND LOCALLY HEAVIER DOWNPOURS
WILL CONTINUE TO BE THE MAIN THREATS WITH ANY STRONGER STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.
24
In the hours before
Special weather statement, Jul 12, 5:13 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 PM CDT TUE JUL 12 2005
ALZ006-122345-
MADISON-
613 PM CDT TUE JUL 12 2005
...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 645 PM...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
REDSTONE ARSENAL.
HUNTSVILLE.
HADEN.
BROWNSBORO.
MAYSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Special weather statement, Jul 12, 5:18 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
618 PM CDT TUE JUL 12 2005
ALZ009-TNZ097-130015-
FRANKLIN-JACKSON-
618 PM CDT TUE JUL 12 2005
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY TENNESSEE AND
JACKSON COUNTY ALABAMA UNTIL 715 PM...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW MARKET...OR 6 MILES NORTHEAST OF MOORES
MILL...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRINCETON.
LARKIN.
MAXWELL.
ESTILLFORK.
SKYLINE.
HYTOP.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Special weather statement, Jul 12, 6:15 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT TUE JUL 12 2005
ALZ009-130100-
JACKSON-
715 PM CDT TUE JUL 12 2005
...SIGNIFICANT WEATHER ALERT FOR NORTHERN JACKSON COUNTY UNTIL 8
PM...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF STEVENSON...OR 14 MILES WEST
OF BRIDGEPORT...MOVING EAST AT 25 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BASS.
STEVENSON.
RUSSELL CAVE NATIONAL MONUMENT.
BRIDGEPORT.
LONG ISLAND.
HIGDON.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
KULA
Special weather statement, Jul 12, 6:42 PM CST, 2 hours before
SHORT TERM FORECAST
NATIONAL WEATHER SERVICE HUNTSVILLE AL
742 PM CDT TUE JUL 12 2005
ALZ005>007-130130-
LIMESTONE-MADISON-MORGAN-
742 PM CDT TUE JUL 12 2005
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATHENS TO 6
MILES WEST OF TRINITY...OR ALONG A LINE EXTENDING FROM ATHENS TO 12
MILES WEST OF DECATUR...MOVING EAST AT 20 MPH.
WINDS UP TO 40 MPH AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ATHENS.
TANNER.
FRENCH MILL.
BETHEL.
FLINT CITY.
HARVEST.
AS WITH ANY THUNDERSTORM...MOVE INDOORS TO A PLACE OF SAFETY.
KULA
Special weather statement, Jul 12, 7:30 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT TUE JUL 12 2005
ALZ006-130215-
MADISON-
830 PM CDT TUE JUL 12 2005
...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 915 PM...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MADISON.
REDSTONE ARSENAL.
HUNTSVILLE.
NORMAL.
HADEN.
MOORES MILL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Special weather statement, Jul 12, 8:19 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT TUE JUL 12 2005
ALZ009-130315-
JACKSON-
919 PM CDT TUE JUL 12 2005
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 1015 PM...
AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR GURLEY...OR 12 MILES SOUTHEAST OF MOORES
MILL...MOVING EAST AT 20 MPH.
WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR CAN BE EXPECTED...SO MINOR STREET FLOODING OR
PONDING WILL OCCUR.
PEOPLE IN CENTRAL JACKSON COUNTY...INCLUDING THE CITIES OF
SKYLINE...HOLLYWOOD...AND SCOTTSBORO SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Flash Flood, Madison
- When
- July 12, 8:42 PM CST to 9:42 PM CST
- Where
- Madison County, Huntsville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.733, -86.617
Torrential rain from a thunderstorm resulted in several inches of water covering South Jordan Lane in Huntsville.
Flash Flood, Jackson
- When
- July 12, 9:17 PM CST to 10:17 PM CST
- Where
- Jackson County, Trenton
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -86.250
Torrential rain from a thunderstorm resulted in several inches of water covering Highway 65 in Trenton.
Flash Flood, Madison
- When
- July 12, 9:30 PM CST to 10:30 PM CST
- Where
- Madison County, 5 mi N of Gurley
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.767, -86.383
Torrential rain from a thunderstorm resulted in several inches of water covering roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 12 to 21, 200530 deaths · 1 event
- Flash Flood in Puerto Rico, July 12, 20052 deaths · 1 event
- Heat in Utah, July 12, 20051 death · 1 event
- Damaging Winds and Lightning Strike in Texas, July 12, 2005$185,000 · 50 kt wind · 7 events
- Damaging Wind in New York, July 12, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 12, 2005$30,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, July 12, 2005$40,000 · 52 kt wind · 1 event
- Damaging Winds in New York, July 12 to 13, 2005$30,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2005$30,000 · 53 kt wind · 2 events
- Flash Flood in Georgia, July 12, 2005$25,000 · 1 event
- Damaging Wind in Louisiana, July 12, 2005$25,000 · 53 kt wind · 1 event
- Damaging Wind in Texas, July 12, 2005$25,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467071, 5467072, 5467073.